Tornadoes · United States · Texas · 2008

EF0 tornado, Anneta to Aledo, Texas, April 17, 2008

From Anneta to Aledo, this EF0 tornado ran 0.7 miles across Parker County on April 17, 2008, touching down at 7:20 PM CDT and reaching 40 yards wide. It killed nobody, and did $3,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 17, 2008
Touchdown
7:20 PM CDT (00:20 UTC)
Lifted
7:21 PM CDT (00:21 UTC)
On the ground
1 minutes
Path length
0.7 miles (1.1 km)
Path width
40 yards (37 m)
Deaths
0
Injuries
0
Property damage
$3,000
County
Parker County
Touchdown point
32.757, -97.601
Lift-off point
32.757, -97.590
Record number
0804171820-01

What the Weather Service recorded

A potent supercell developed during the afternoon and moved eastward along a cold front. This storm was responsible for hail as large as baseballs as it moved across Jack, Stephens, Palo Pinto, Parker, and Tarrant Counties. A squall line developed along the southward moving cold front later that evening, producing a few reports of thunderstorm winds and large hail.

A storm spotter reported a brief touchdown about six to seven miles north of Aledo on Farmer Road. The tornado was on the ground for about a minute as it moved due east. Power flashes were reported in association with the tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

23 minutes of warning. NWS FWD issued a tornado warning for this county at 23:57 UTC, 23 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a severe thunderstorm watch, issued at 20:00 UTC and running to 02:04 UTC.

Issued (UTC)ExpiredProductOffice
15:00 UTC23:00 UTCWind AdvisoryFWD
20:00 UTC02:04 UTCSevere Thunderstorm WatchFWD
23:16 UTC00:15 UTCSevere Thunderstorm WarningFWD
23:22 UTC00:00 UTCTornado WarningFWD
23:57 UTC00:45 UTCTornado WarningFWD
00:42 UTC01:30 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:42 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 17, 6:32 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 17, 6:32 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT THU APR 17 2008

.AVIATION...
632 PM CDT

THUNDERSTORMS APPROACHING METRO TAF SITES. CHOSE TO INTRODUCE VCTS
AT 0030Z TO AVOID INITIAL PREVAILING CONDITION. LINE WILL AFFECT
SITES FOR AROUND 2 HOURS. WIND REPORTS FROM STORMS HAVE BEEN RATHER
PALTRY...EXPECT BULK OF WIND GUSTS AT METRO TAF SITES TO BE 35KTS OR
LESS FROM NW AS OUTFLOW PRECEDES STORMS AND EFFECTIVE COLD FRONT
TRAILS CONVECTION. DRYLINE CONVECTION HAS BEGUN EAST OF SAN ANGELO...
AND WILL IMPACT WACO LATE IN THE EVENING.

COLD-AIR STRATUS BANK IS CURRENTLY WELL BEHIND THE FRONT ACROSS
PANHANDLE. MVFR CIGS LIKELY LATE TONIGHT...AND WILL GRADUALLY LIFT
AFTER DAYBREAK AS FRONTAL LAYER DEEPENS...SCATTERING BY LATE MORNING.
25

&&

.UPDATE...
545 PM CDT

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. #58

&&

.PREV DISCUSSION..
231 PM CDT

RATHER WEAK THUNDERSTORM SET-UP (FOR APRIL) IS IN PLACE ACROSS NORTH
TEXAS AND EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE
NORTHWESTERN COUNTIES IN THE NEXT HOUR OR SO. THE UPPER LEVEL TROUGH
IS SLOWLY DIGGING SOUTHEAST ACROSS THE NATIONS MID SECTION WHILE THE
FRONT IS CURRENTLY NEAR A LINE FROM LAWTON TO GRAHAM TO SWEETWATER.
DEW POINTS ACROSS THE AREA ARE IN THE MID TO UPPER 50S WITH A FEW
SITES IN THE LOWER 60S. PERSISTENT CLOUD COVER HAS INHIBITED MUCH
SURFACE HEATING TODAY...ALTHOUGH SOME BREAKS ARE NOTED IN VISIBLE
SATELLITE. THESE TWO FACTORS WILL RESULT IN WEAK SBCAPE VALUES.

THE STRONG CAP EVIDENT ON THE 12Z FWD SOUNDING WILL CONTINUE TO
ERODE AS THE COLD FRONT AND UPPER LEVEL TROUGH MOVE CLOSER AND
LIFT INCREASES. UNIDIRECTIONAL SHEAR SUGGESTS THUNDERSTORMS WILL
ORGANIZE INTO A LINEAR SYSTEM AS THE FRONT MOVES EAST. EXPECT THE
LINE OF CONVECTION TO REACH THE METROPLEX IN THE 5 PM TO 7 PM TIME
FRAME. THE MAIN THREAT WILL BE LARGE HAIL...ALTHOUGH DAMAGING
WINDS WILL BE POSSIBLE WITH SUFFICIENT DRY AIR AVAILABLE IN THE
MID LEVELS. THE STORMS ARE EXPECTED TO BECOME ELEVATED THIS
EVENING ONCE THE FRONT CATCHES UP TO THEM. MOST OF NORTH TEXAS HAS
A VERY GOOD CHANCE FOR RAIN THIS AFTERNOON AND EVENING AS THIS
SYSTEM SWEEPS THROUGH. BY TOMORROW MORNING...PRECIP SHOULD ONLY BE
AFFECTING THE EASTERN COUNTIES AS THE SYSTEM MOVES OUT OF THE
AREA.

THIS WEEKEND LOOKS NICE WITH TEMPERATURES REACHING THE LOWER 80S
BOTH SATURDAY AND SUNDAY. BY THE BEGINNING OF THE WORK WEEK A
LARGE BOWLING BALL LOW WILL ROTATE INTO THE NORTHERN PLAINS AND
ATTEMPT TO PUSH A COLD FRONT SOUTH AS IT DOES SO. MODELS STALL THE
FRONT OUT OVER THE CENTRAL UNITED STATES AS THIS SYSTEM PIVOTS
INTO CANADA. LOW RAIN CHANCES REMAIN IN THE FORECAST NEXT WEEK AS
THIS FRONT WAVERS IN THE VICINITY OF THE RED RIVER.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  68  50  81  59 /  80  10   0   0   0
WACO, TX              52  72  49  81  60 /  70  10   0   0   0
PARIS, TX             51  64  47  78  56 /  80  20   0   0   0
DENTON, TX            49  68  47  81  60 /  70   5   0   0   0
MCKINNEY, TX          52  69  47  79  57 /  80  10   0   0   0
DALLAS, TX            50  71  52  81  61 /  80  10   0   0   0
TERRELL, TX           55  67  49  79  57 /  80  20   0   0   0
CORSICANA, TX         55  68  49  79  58 /  80  20   0   0   0
TEMPLE, TX            55  71  48  80  57 /  80  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/25
09/91/13/77
Hazardous weather outlook, Apr 17, 6:00 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT THU APR 17 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
600 PM CDT THU APR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT...
THUNDERSTORMS WILL AFFECT MUCH OF NORTH TEXAS THIS EVENING AND
OVERNIGHT...IN ADVANCE OF A COLD FRONT. SOME OF THESE STORMS COULD
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING...ENDING BY MIDDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY
AFTERNOON THROUGH THURSDAY. A FEW OF THE STORMS MAY BECOME SEVERE...
WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING ALONG AND NORTHWEST OF A
LINE FROM GOLDTHWAITE...TO DALLAS/FORT WORTH...TO SHERMAN/DENISON.
SPOTTER ACTIVATION IS ANTICIPATED ACROSS THE REMAINDER OF NORTH
TEXAS FROM LATE EVENING THROUGH THE OVERNIGHT HOURS.

26/25

In the hours before

Local storm report, Apr 17, 6:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 SE MINERAL WELLS      32.81N  98.07W
04/17/2008  E2.50 INCH       PALO PINTO         TX   AMATEUR RADIO
Special weather statement, Apr 17, 6:50 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT THU APR 17 2008

TXZ118-180015-
TARRANT TX-
650 PM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN TARRANT COUNTY

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH ROTATION AND A HISTORY OF VERY LARGE HAIL 8
MILES NORTHWEST OF WEATHERFORD...MOVING EAST AT 33 MPH.

BASEBALL HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS TRACK...WARNINGS MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.

LAT...LON 3300 9733 3299 9732 3299 9704 3298 9703
      3271 9703 3271 9704 3271 9754 3300 9754
TIME...MOT...LOC 2350Z 253DEG 28KT 3283 9787

77/TLD
Local storm report, Apr 17, 6:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             ALVORD                  33.36N  97.69W
04/17/2008  M1.25 INCH       WISE               TX   LAW ENFORCEMENT
Special weather statement, Apr 17, 7:01 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT THU APR 17 2008

TXZ130-131-180030-
HOOD TX-ERATH TX-
701 PM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL ERATH COUNTY
  NORTHERN HOOD COUNTY

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF STEPHENVILLE...MOVING EAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY...LIPAN AND OAK
TRAIL SHORES.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.

LAT...LON 3251 9806 3252 9805 3254 9805 3255 9763
      3244 9762 3236 9824 3251 9828
TIME...MOT...LOC 0001Z 256DEG 35KT 3247 9816

77/TLD
Local storm report, Apr 17, 7:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 E COOL                32.80N  97.96W
04/17/2008  E1.75 INCH       PARKER             TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL REPORTED ON HWY 180
Local storm report, Apr 17, 7:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             1 N WEATHERFORD         32.77N  97.77W
04/17/2008  E1.75 INCH       PARKER             TX   AMATEUR RADIO

            GOLFBALL HAIL REPORTED JUST NORTH OF DOWNTOWN
            WEATHERFORD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

0.3 hours before the tornado, 30 km from the path. April 18, 2008.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 822 joules per kilogram, CIN -19, lifted condensation level 1439 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-04-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 201 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-19 J/kg
Surface CAPE
1421 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8
0-3 km lapse rate
8.2 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

11.7 hours after it, 30 km from the path. April 18, 2008.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -107726, lifted condensation level 1019 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-04-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -188 square meters per square second, 0 to 6 km bulk shear 93 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-107726 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
93 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

The radar

The Dallas/Ft Worth radar (KFWS), 34 km away, was scanning. The volume nearest the touchdown began at 00:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:16 UTCHAIL 0.88Lake BridgeportWise, TX
23:24 UTCHAIL 2.751 N Mineral WellsPalo Pinto, TXBASEBALL SIZE HAIL REPORTED JUST NORTH OF MINERAL WELLS
23:38 UTCHAIL 2.51 Se Mineral WellsPalo Pinto, TX
23:54 UTCHAIL 1.753 E CoolParker, TXGOLFBALL SIZE HAIL REPORTED ON HWY 180
00:01 UTCHAIL 1.751 N WeatherfordParker, TXGOLFBALL HAIL REPORTED JUST NORTH OF DOWNTOWN WEATHERFORD
00:25 UTCTORNADO6 N AledoParker, TXTRAINED STORM SPOTTER REPORTED TORNADO TOUCHDOWN 6-7 MILES NORTH OF ALEDO.
00:42 UTCHAIL 16 Nne GranburyHood, TX
00:49 UTCHAIL 17 S RenoParker, TX
01:04 UTCHAIL 1.75River OaksTarrant, TXCOVERING THE GROUND.
01:07 UTCHAIL 1.75Fort WorthTarrant, TXAT UNIVERSITY DR. AND WHITE SETTLEMENT RD.
01:10 UTCHAIL 1Fort WorthTarrant, TXNWS EMPLOYEE REPORTED 1 INCH HAIL IN DOWNTOWN FORT WORTH.
01:22 UTCTSTM WND GST 60CrowleyTarrant, TX
01:24 UTCTSTM WND GST 651 S HasletTarrant, TX
01:27 UTCFLASH FLOODFort WorthTarrant, TXCARS STALLED IN HIGH WATER AT THE INTERSECTION OF BRYANT IRVIN AND I-20.
01:28 UTCHAIL 1.25BurlesonJohnson, TX
01:38 UTCHAIL 1.25EulessTarrant, TX
01:40 UTCFLASH FLOODFort WorthTarrant, TXONE FOOT DEEP WATER AT MEACHAM BLVD AND OLD DENTON ROAD.
01:45 UTCHAIL 1.54 Ne Glen RoseSomervell, TX
01:55 UTCHAIL 1MansfieldTarrant, TX
02:07 UTCTSTM WND GST 604 Nw Cedar HillDallas, TXNWS MET ESTIMATED 60 MPH WINDS ON THE NORTH SIDE OF JOE POOL LAKE
02:09 UTCTSTM WND GST 604 Se CleburneJohnson, TXSOUTH OF SANDFLAT
02:14 UTCFLASH FLOODIrvingDallas, TXHIGH WATER RESCUE AT IRVING MALL

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.